Format

Send to

Choose Destination
J Paediatr Child Health. 2005 May-Jun;41(5-6):303-4.

Reye's syndrome developing in an infant on treatment of Kawasaki syndrome.

Author information

1
Department of Pediatrics, National Taiwan University Hospital, Taipei, Taiwan.

Abstract

Aspirin is commonly used as an anti-inflammatory therapy for Kawasaki syndrome. Early initiation with high dose aspirin (80 to > 100 mg/kg per day), followed by low-dose therapy at the afebrile stage, has been often used to reduce morbidity and mortality in coronary complications. We report a 10-month-old infant who was diagnosed with Kawasaki syndrome. Sudden onset of poor activity, poor appetite, lethargy, tachycardia, tachypnea, hepatomegaly, increased AST/ALT, coagulopathy and hyperammonemia developed 3 days after the high-dose aspirin therapy. His histopathological and ultrastructural findings from the liver biopsy were compatible with Reye's syndrome. He recovered completely, and there was no recurrence.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center